PCOD is a problem of irregular periods, problems with ovulation, alongwith multiple small cysts seen in the ovary, and also associated disorders like increased androgen ( male hormone ) levels, insulin resistance leading to deranged..."/>

Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

PCOD. Getting regular period without medicine. Trying to conceive. Safe to take postpone tablet?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6012 Questions

default
Posted on Fri, 1 Feb 2013 in Menstruation and Miscarriage
Question: Hello Doctor,

I was having PCOD problem. Now i am getting periods regularly with out medication. we are trying for baby also. But now because of some unavoidable circumstances i am suppose to take the postporn tablet. Can you please sugest me what i am suppose to do?
doctor
Answered by Dr. Aarti Abraham 15 minutes later
Hello XXXXXXX
Thanks for your question.

ovary-syndrome/0000" >PCOD is a problem of irregular periods, problems with ovulation, alongwith multiple small cysts seen in the ovary, and also associated disorders like increased androgen ( male hormone ) levels, insulin resistance leading to deranged blood glucose levels and raised cholesterol levels.

Apart from getting regular periods, if you plan to conceive, you should get yourself thoroughly investigated for PCOD. A reliable transvaginal ultrasound, Serum FSH and LH hormone levels on day 2 of periods, SHBG and DHEAS ( adrenal hormones ), OGTT ( oral glucose tolerance test ), fasting serum insulin levels, lipid profile, thyroid profile - these are some of the investigations. Of course, your partner's semen testing and checking whether your fallopian tubes are open or not is also crucial.

I have understood from the question that for one cycle, you wish to take tablets to postpone your periods. Am I right ? Well, if that is unavoidable, there is no harm in taking them for a single occasion, however, it should not be a pattern, since irregular periods in PCOD are caused by basically hormonal imbalance, and these pills also contain progesterone.

SO do not worry and take the pills as per prescription and after examination by a gynecologist, meanwhile continue taking treatment and investigations for PCOD also.

Expect an erratic period while you take the tablets to postpone your menses, but it should regularize afterwards, as long as your PCOD is being controlled.

Please bear in mind that the mainstay of treatment of PCOD is diet modification, moderate exercise and sensible weight loss alongwith a positive outlook on life, zero stress levels and a fit body.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 1 hour later
Can you suggest me a Good hospital and doctor for above said checkups? Also what will be cost of the treatment?
Which tablet I can take to postpone the period?
doctor
Answered by Dr. Aarti Abraham 2 hours later
Hi again,
Based on your current location in India, I am sure you can find many good government, private or corporate hospitals for the above treatment.
Cost would depend on which sector you choose.
The tablets given to postpone periods are actually progesterone preparations, and they are prescription drugs, not over the counter ones.
So I cannot prescribe the brands and doses on this portal.
They would be prescribed to you alongwith explanation of the correct method of use, by your gynecologist.

Take care, XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests ,  
Medical Topics

Recent questions on  Blood test

doctor1 MD

16y/o F, chronic inflammatory pain in joints and to a lesser degree muscle, swimmer, slightly obese.....ESR slightly high and hematocrit low...she keeps getting red, bruise like areas on soles of feet and palms of hands. painful, but not terrible. what could cause this.

doctor1 MD

Last week 2-3 blood clots at the end of urination. The first time this happened was two years ago. I am 73 years old (Male) and now I was diagised with diabetes 2 : HbA1c = 6.7% (50) T/C 5.2. Blood pressure 130/89. Overweight BM 31.8 (Height 1.69m weigt 91Klg)

doctor1 MD

hello Dr. Praveen, Actuallu i have the problem in my knees, ankles. they are swelling and paining also. i did blood test and ESR test my ESR came 48 and CRP came positive. and also my weight also increases. so what should i do please guide me on the same............. YYYY@YYYY

doctor1 MD

Hi, i will use to Hcg Drops. Before i wanna ask to you about my hashimoto thyroid. What can be side effects of hcg drops to my hashimto? and same time i am taking Ferro Sanol Dual pills 2 times a day for my loss ferritin values.Everynight i am taking a selenium tablets. My results is: TSH:3.61 T3:4.41 T4:11.97 anti-tpo Ab:399 anti-trioglobulin antikor : 102 hemoglobin:9.8, hematokrit:30, MCV:66.8, RDW:17.8 Potasyum: 5.22 My age: 38 Ozlem Kiyier from Turkey

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?